Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have high blood pressure. Treated with coversyl and micardis plus. Developed problem in swallowing. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
I have high blood pressure, I was treated with coversyl and that gave me a bad cough so then micardis then micardis plus within 5 days of the plus I broke out in hives, could hardly breath and or swallow, so I quit taking anything for w couple of weeks. the dr went back to just micardis but the hive are just starting to disappear 6 weeks later, I still develop problems swallowing by mid day is there a different type of theropy? note so far noting has been what one could call successful in lowing my BP
Posted Sun, 10 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Rogers Nditanchou 55 minutes later
Brief Answer:
life style changes, exercise, diet, change drugs

Detailed Answer:
Hi and thanks for the query,

Dry and persistent cough is a well known and documented side effect of Coversyl. It is true that Micardis would have been a very good alternative to replace Coversyl, especially as concerns avoiding cough as side effect.

Considering the fact that you react negatively with cough and angioedema to Angiotensin concerting enzyme inhibitors and and Angiotensin II receptor antagonist, I suggest a change on the class of drugs to manage hypertension. Many classes of drugs like diuretics, Calcium channel blockers, Beta blockers and methyl dopa still exist. A careful examination by your treating physician, to take into consideration your past medical history and current blood pressure values shall be important in the prescription process.

Combining important life style changes (exercise, low salt diet, low fat diet, fruit/vegetable XXXXXXX diet) with appropriate anti hypertensive drugs, with appropriate combinations and dosages are important.Your doctor shall be key in ensuring the success of treatment, since regular monitoring for side effects and evolution of blood pressure values is needed.

I suggest you consult your primary care physician or cardiologist for proper follow up. Thanks and kind regards. Please, feel free asking specific questions in case you got any concerns. Will be glad to answer.

Dr Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor